U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

Can an overdose caused by taking to much coumadin (warfarin) cause some kidney damage?

2 doctor answers8 doctors weighed in
Dr. Jared Fialkow
Specializes in Nephrology and Dialysis
Rarely: The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Steve Kagan
Vascular Surgery 33 years experience
Not directly: Warfarin (generic name for coumadin) works by affecting the production of proteins in the liver. Overdosage can lead to bleeding - I am not aware of any direct renal toxicity of warfarin but would recommend doing some research online.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 41-year-old member asked:
Does Coumadin (warfarin) cause weight gain?
1 doctor answer1 doctor weighed in
A 46-year-old member asked:
Help please! could Coumadin (warfarin) cause impotence?
1 doctor answer2 doctors weighed in
A 47-year-old female asked:
What causes thick menstrual blot clot if on coumadin (warfarin)?
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
Can Coumadin (warfarin) cause a skin rash?
2 doctor answers5 doctors weighed in
Last updated Jul 16, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.